Neuropathy in my fingertips & feet

MKitty68MKitty68 Member Posts: 195
argghhh how long until this goes away?!?
it often keeps me awake at night - like tonight. I went to bed around 10:30pm, it's now 4:40am & I think I've only dozed periodically. My feet start to feel like ice bergs even though they're not even cold. 
Ive had sleeping pills hours ago, and not long ago took a Targin as I'm now aching too yet sleep alludes me. I just want to go to sleep! 
Tagged:

Comments

  • AfraserAfraser MelbourneMember Posts: 920
    Are you on taxol? And is there tingling as well as cold? If it is neuropathy it can last some time. Best to discuss it soon with your oncologist, about the severity and also about any recommended ways of reducing it. Vitamin B was suggested to me (and whether it was coincidental it not, it did reduce the problem) but there may be better options now. 
  • MKitty68MKitty68 Member Posts: 195
    Yes I've just finished my 4th & final dose of Paclitaxel 'dose dense'. I'm already on vitamin B as suggested by my Oncol. 
    Not much tingling really, just numbness. They're not actually cold I don't think, just the numbness makes them feel as though they are. 
  • primekprimek Broken HillMember Posts: 3,183
    I wore fur lined socks when I got teally cold . Once my feet got cold it took hours to go. I was osessed with keeping my feet warm as it became painful. It took quite some time to improve after chemo. Probably a good 6 months until I noticed it. I seem to have normal sensation now but still have trouble with the cold.
  • MKitty68MKitty68 Member Posts: 195
    Thanks Kath. I really hope it doesn't persist for that long. I have a friend who's a naturopath who is going to recommend supplements to help regenerate the nerves when I'm ready. 
  • primekprimek Broken HillMember Posts: 3,183
    I take caltrate bone and muscle which also contains magnesium. I believe that helped.
  • AfraserAfraser MelbourneMember Posts: 920
    Good that you have finished treatment - it doesn't magically go away immediately once you stop but you may get some improvement in the next month or so. The good news is that feeling can return long after you thought it was gone forever! The bad news is that it may take that long, However mine was a bad case (it is possible to have severe pain in some parts of your feet and numbness in others!). Most people find it improves much faster, I am sure you have been told to watch out for accidental bumps and possible damage to your feet. It's a real nuisance but from my view point, just about at my 5 year mark, I still feel it was worth it. Best wishes.
  • LucyELucyE Member Posts: 232
    edited November 1
    Hi @MKitty68, I still have cold feet and neuropathy over 2 years after finishing chemo. The stabbing pain has stopped but I feel like I have cotton on my toes. I found Pilates helped with the shooting pain. It might have just been time and improved circulation. I used a lot of vitamin B. I hope your numbness goes away soon. 
Sign In or Register to comment.